Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Depression



advertisement
Reply
Thread Tools Display Modes
Unread 02-11-2010, 02:56 PM   #1
Veteran Member
moonrise has no updates.
 
Member Since: Oct 2009
Posts: 329
My Mood:

5 yr Member
Exclamation Could meds make it worse?

I just started Celexa 1 1/2 weeks ago. I'm up to 30mg/day. I feel worse than when I started. Is that even possible? I didn't expect to feel better yet, but I didn't expect to feel worse. Usually my depression comes and goes, but it's been sticking around all week with no let up. I don't care about anything.

Anyhow... this is my first time being on meds in years.
moonrise is offline   Reply With Quote
Unread 02-11-2010, 03:10 PM   #2
Member
 
veggy's Avatar
veggy has no updates.
 
Member Since: Jan 2010
Location: midwest
Posts: 161
My Mood:

3 yr Member
Default Re: Could meds make it worse?

i'm not positive, but i believe some can make it worse. you should talk to your doctor right away if you're feeling worse.
__________________

Starry, starry night
portraits hung in empty halls
frameless heads on nameless walls
with eyes that watch the world and can't forget.
veggy is offline   Reply With Quote
Unread 02-11-2010, 03:15 PM   #3
Elder
 
Rohag's Avatar
Rohag is updating.
 
Member Since: Feb 2009
Posts: 7,114 (SuperPoster!)
5 yr Member
2,742 hugs
given
PC PoohBah!
Default Re: Could meds make it worse?

Hi, Moonrise! Yes, it is possible to feel worse after starting a med trial. As you mention, it is probably too early to tell just why you are feeling worse and whether or not it's due to the Celexa. Nevertheless, you should inform your prescribing doctor now.
Quote:
Originally Posted by moonrise View Post
I don't care about anything.
Antidepressants tend to make me more apathetic, which is one of the chief characteristics of my experience of depression.

When you say you "feel worse," what exactly do you mean? Is the "feeling worse" different from the (increased?) apathy?

Hoping you and your caretakers can quickly get to the bottom of this!
__________________
My dog mastered the "fetch" command. He would communicate he wanted something, and I would fetch it.
Rohag is offline   Reply With Quote
Unread 02-11-2010, 03:40 PM   #4
Poohbah
 
jennaorgana's Avatar
jennaorgana has no updates.
 
Member Since: Feb 2010
Location: in a loonbin on the eat coast
Posts: 1,041
My Mood:

3 yr Member
Default Re: Could meds make it worse?

yes, it is very much possible.
__________________

MCLEAN HOSPITAL ALUMN!!
www.mylifeintreatment.com
there is a LOT of personal information on there from my current hospitalization and it may not be for everyone, but it's a good read!


please PM me anytime, day or night... i am always awake and wanting to talk!!
We'd never know what's wrong without the pain
Sometimes the hardest thing and the right thing are the same
jennaorgana is offline   Reply With Quote
Unread 02-11-2010, 03:43 PM   #5
Grand Poohbah
 
justfloating's Avatar
justfloating has no updates.
 
Member Since: Jan 2009
Location: Scotland/Canada
Posts: 1,502
My Mood:

5 yr Member
Default Re: Could meds make it worse?

It's definitely possible. My doctor has actually decided against changing my meds, even if they weren't working, around stressful times (like exams) because introducing new antidepressants can make you feel worse for the first couple of weeks before you get any of the benefits. It takes time for your brain chemistry to adjust and new meds can make things wonky for the first little while.

Give the meds a little more time to kick in, but make sure you tell your doctor about how you've been feeling, especially if you start to have any thoughts of suicide. Hang in there!
__________________
Rebecca

"If you're going through hell -- keep going."
- Winston Churchill


It's better to live your own destiny imperfectly than to live an imitation of somebody else's life with perfection.
- Elizabeth Gilbert

Bring on the wonder, we got it all wrong,
we pushed you down deep in our souls, so hang on.
Bring on the wonder, bring on the song,
I pushed you down deep in my soul for too long.
- Susan Enan


http://igetupagain.wordpress.com/
justfloating is offline   Reply With Quote
Unread 02-11-2010, 04:16 PM   #6
Veteran Member
moonrise has no updates.
 
Member Since: Oct 2009
Posts: 329
My Mood:

5 yr Member
Default Re: Could meds make it worse?

Quote:
Originally Posted by Rohag View Post
Hi, Moonrise! Yes, it is possible to feel worse after starting a med trial. As you mention, it is probably too early to tell just why you are feeling worse and whether or not it's due to the Celexa. Nevertheless, you should inform your prescribing doctor now.

Antidepressants tend to make me more apathetic, which is one of the chief characteristics of my experience of depression.

When you say you "feel worse," what exactly do you mean? Is the "feeling worse" different from the (increased?) apathy?

Hoping you and your caretakers can quickly get to the bottom of this!
My house is not being cleaned, not being the mom I usually am, I'm s/i more, more sui thoughts (not more intense, though). I don't want to *do* anything that requires thought or movement. I don't care about much of anything at all.

Does this mean the med may not work? This really sucks.
moonrise is offline   Reply With Quote
"Thanks for this!" says:
Unread 02-11-2010, 05:56 PM   #7
Grand Poohbah
 
Pomegranate's Avatar
Pomegranate has no updates.
 
Member Since: Feb 2007
Location: Florida
Posts: 1,611
5 yr Member PC PoohBah!
Default Re: Could meds make it worse?

Hi, just want to add my agreement with others, call and let your doctor know what's going on. It does take a while for most antidepressants to kick in, up to 3 months. But your doc should be kept in the loop, especially if you are feeling worse.
__________________

I'd rather have a visit, note or pretty picture
than an "I'll say a prayer" or a "god bless you."
Doesn't make me feel better, no meaning to me for sure.
Can't stop you from praying and blessing me,
and if that makes you feel better feel free.
But keep it to yourself please, don't tell me.
And let's all respect each other's feelings.
With kindness, support and "sweet dreamings."
Pomegranate is offline   Reply With Quote
Unread 02-11-2010, 07:01 PM   #8
Anonymous28299
Guest
Anonymous28299 has no updates. Edit
 
Posts: n/a
Default Re: Could meds make it worse?

Hi Moonrise, That happened to me once. They put me on a medication that made me flip out. I got off that crap really fast. Peace - Dennis
  Reply With Quote
Unread 02-11-2010, 07:24 PM   #9
Veteran Member
moonrise has no updates.
 
Member Since: Oct 2009
Posts: 329
My Mood:

5 yr Member
Default Re: Could meds make it worse?

I see my pdoc (she's my T) on Monday. I'll def mention it then. Another few days won't kill me (irony noted). Thanks so much for the helpful replies.
moonrise is offline   Reply With Quote
Unread 02-11-2010, 07:32 PM   #10
Member
 
carrie-19's Avatar
carrie-19 has no updates.
 
Member Since: Apr 2009
Location: ireland
Posts: 181
My Mood:

5 yr Member
2 hugs
given
Default Re: Could meds make it worse?

As many other posts have said meds can make it worse. Sometimes it can jus be for a week or two and then they start to work. I think Prozac is known to make some people feel alot more self destructive then better(only some people btw correct me if I'm wrong) so anyway if you think they're not working for you talk to who administered the meds (T ,Dr etc)
Carrie xo
carrie-19 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 11:53 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified